Dilantin Allergy Overview
Another name for Dilantin Allergy is Drug Allergy.
What is a drug allergy?
A person who has a drug allergy develops allergic symptoms because the immune system over-reacts to a drug. The immune system is made up of special cells that fight infection. When the body is exposed to the drug, the cells release chemicals into the bloodstream. The chemicals cause inflammation of the skin, nose, throat, lungs or intestines.
What are the symptoms of a drug allergy?
Common symptoms of drug allergy reactions include rashes, swelling, eye redness, itching, wheezing, and diarrhea.
How does the doctor treat a drug allergy?
Treatment of a drug allergy may include epinephrine injections, antihistamines, corticosteroids, and other medications that diminish the allergic response. Allergy shots may be helpful in some individuals.
Continue to Dilantin Allergy Symptoms
- Cunha BA. Antibiotic selection in the penicillin-allergic patient. Med Clin North Am. 2006 Nov;90(6):1257-64. 
- Greenberger PA. Drug allergy. J Allergy Clin Immunol. 2006 Feb;117(2 Suppl Mini-Primer):S464-70. 
- Segal AR, Doherty KM, Leggott J, Zlotoff B. Cutaneous reactions to drugs in children. Pediatrics. 2007 Oct;120(4):e1082-96.